MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2024-00163.A facility reported a patient who experienced a fall at home.The patient had been using a certas valve (id (b)(6)) before the fall.The valve malfunctioned and resulted in revision surgery on (b)(6) 2024.It was removed and replaced with the certas valve (id (b)(6)).On (b)(6) 2024, the patient was discharged.On (b)(6) 2024, the patient went to the emergency room (er) due to a fluid accumulation under the incision around the valve.The customer described as it had snapped.A revision surgery was performed on the same day, and it was found that the shunt was broken.The valve was removed along with all its broken parts.After replacing the valve, a computed tomography (ct) scan was performed to verify that the new one was in place and operating properly.With no concerns, the patient is now at home and is in stable condition.
 
Additional Manufacturer Narrative
The certas valve (id 828814pl) was returned for evaluation.Device history record (dhr) - the product code 82-8814pl with lot 7351438, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 3.The valve was visually inspected, the siphon guard damaged.A cut marks were noted on the housing and on the siphon guard.Root cause analysis - the root cause for the issue reported by the customer, is due to improper handling of the device in view of the cut marks on siphon guard.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19487678
Report Number3013886523-2024-00161
Device Sequence Number20605345
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public(01)10381780529378(17)281231(10)7351438
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828814PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite